Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 16, 2017, 4:01 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 4:01 PM EDT (20:01 UTC)
- Expired
- May 17, 2017, 11:00 PM EDT
- In force
- 31 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
693 WHUS72 KKEY 162001 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 401 PM EDT TUE MAY 16 2017 GMZ031>035-042>044-052>055-072>075-170230- /O.NEW.KKEY.SC.Y.0027.170516T2001Z-170517T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 401 PM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY...FOR FLORIDA BAY...HAWK CHANNEL...THE STRAITS OF FLORIDA...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS...EAST WINDS WILL INCREASE TO BETWEEN 20 AND 25 KNOTS THIS EVENING. * WAVES/SEAS...SEAS WILL BUILD TO 5 TO 8 FEET IN THE STRAITS OF FLORIDA...WITH THE HIGHEST AND STEEPEST WAVES IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
4 follow-up statements
047 WHUS72 KKEY 170156 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 956 PM EDT TUE MAY 16 2017 GMZ031>035-042>044-052>055-072>075-171000- /O.CON.KKEY.SC.Y.0027.000000T0000Z-170517T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 956 PM EDT TUE MAY 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE STRAITS OF FLORIDA...HAWK CHANNEL...FLORIDA BAY...AND THE EXTREME SOUTHEAST GULF OF MEXICO. * WINDS...EAST WINDS WILL REMAIN SUSTAINED BETWEEN 20 AND 25 KNOTS OVERNIGHT. * WAVES/SEAS...SEAS WILL BE 5 TO 8 FEET IN THE STRAITS OF FLORIDA...WITH THE HIGHEST AND STEEPEST WAVES IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
841 WHUS72 KKEY 170833 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 433 AM EDT WED MAY 17 2017 GMZ031>035-042>044-052>055-072>075-171645- /O.CON.KKEY.SC.Y.0027.000000T0000Z-170517T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 433 AM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...EAST WINDS NEAR 20 KNOTS EXCEPT 20 TO 25 KNOTS ON THE FLORIDA STRAITS WILL PERSIST ON OUR MARINE DISTRICT TODAY. * WAVES/SEAS...SEAS WILL BE 5 TO 8 FEET IN THE STRAITS OF FLORIDA...WITH THE HIGHEST AND STEEPEST WAVES IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ APA
241 WHUS72 KKEY 171431 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1031 AM EDT WED MAY 17 2017 GMZ031>035-042>044-052>055-072>075-172100- /O.CON.KKEY.SC.Y.0027.000000T0000Z-170517T2100Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1031 AM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...EAST WINDS NEAR 20 TO 25 KNOTS WILL PERSIST ACROSS THE COASTAL WATERS OF THE FLORIDA KEYS. * WAVES/SEAS...SEAS WILL REACH 8 FEET IN THE STRAITS OF FLORIDA...WITH THE HIGHEST AND STEEPEST WAVES IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
402 WHUS72 KKEY 172029 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 429 PM EDT WED MAY 17 2017 GMZ031>035-042>044-052>055-072>075-180300- /O.EXT.KKEY.SC.Y.0027.000000T0000Z-170518T0300Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 429 PM EDT WED MAY 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...EAST WINDS 20 TO 25 KNOTS WILL PERSIST ACROSS THE COASTAL WATERS OF THE FLORIDA KEYS. * WAVES/SEAS...SEAS WILL REACH 8 TO 9 FEET IN THE STRAITS OF FLORIDA...WITH THE HIGHEST AND STEEPEST WAVES IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 16, 12:13 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, May 16, 12:13 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Key West FL 1213 PM EDT Tue May 16 2017 .DISCUSSION... Air temperatures in Keys island communities have reached the mid to upper 80s, with dewpoint temperatures in the mid 70s. Isolated, westward-moving showers are developing periodically across the Straits of Florida, with non-precipitating cumulus lines streaming off the lower Keys. Rain and thunder chances will go up this evening as an easterly wind surge overspreads the area. && .MARINE... A Small Craft Advisory may be required for some Florida Keys coastal waters zones by this evening. East breezes already are beginning to freshen, as expected. Winds and seas will build further tonight and Wednesday. && .AVIATION... VFR and gentle east to southeast breezes will prevail at the EYW and MTH terminals through the morning. Winds will increase this afternoon at both terminals, at times gusting above 20 knots. Rain and thunderstorm chances will increase this evening, and impacts may continue overnight. The strongest showers and storms will deliver IFR VIS, MVFR CIGS, and convective wind gusts 25 to 28 knots. This afternoon's TAF will attempt to pin down timing and direct impacts. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Kasper Aviation/Nowcasts....CLR Data Collection......DR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 16, 5:18 AM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 518 AM EDT Tue May 16 2017 FLZ076>078-GMZ031>035-042>044-052>055-072>075-170930- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 518 AM EDT Tue May 16 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required for at least portions of our marine district tonight, otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A Small Craft Advisory may be required on a good portion of our marine district Wednesday through at least Friday. Otherwise, isolated thunderstorms are possible by the end of this week and weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
In the hours before
Local storm report, May 16, 12:16 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1216 PM EDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM WATER SPOUT 2 SE CUDJOE KEY 24.71N 81.50W
05/16/2017 GMZ035 FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A NEARLY VERTICAL WATERSPOUT
ABOUT 1 MILE NORTHEAST OF CUDJOE KEY OVER KEMP CHANNEL.
THE WATERSPOUT VISIBLY EXTENDED THREE-QUARTERS OF THE WAY
FROM THE CLOUD BASE TO THE SURFACE. DURATION WAS
APPROXIMATELY 23 MINUTES...DISSIPATING AROUND 1200 PM
EDT.
&&
ROSSLocal storm report, May 16, 12:20 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
1220 PM EDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM WATER SPOUT 3 N CUDJOE KEY 24.71N 81.49W
05/16/2017 LOWER KEYS IN MONR FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A NEARLY VERTICAL WATERSPOUT
ABOUT 1 MILE NORTHEAST OF CUDJOE KEY OVER KEMP CHANNEL.
THE WATERSPOUT VISIBLY EXTENDED THREE-QUARTERS OF THE WAY
FROM THE CLOUD BASE TO THE SURFACE. DURATION WAS
APPROXIMATELY 23 MINUTES...DISSIPATING AROUND 1200 PM
EDT.
&&
CORRECTED LAT/LON.
ROSSLocal storm report, May 16, 2:08 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
208 PM EDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM WATER SPOUT 10 N KEY WEST 24.69N 81.73W
05/16/2017 GMZ035 FL NWS EMPLOYEE
AN OFF-DUTY NWS EMPLOYEE OBSERVED A WATERSPOUT NEAR SNIPE
POINT. THE WATERSPOUT WAS VISIBLE FROM THE CLOUD BASE TO
JUST ABOVE THE HORIZON...WITH VISIBILITY OF THE SURFACE
OBSTRUCTED BY MANGROVES. IT WAS TILTED TO THE EAST ABOUT
10 TO 15 DEGREES AT 153 PM BEFORE TILTING ABOUT 40 TO 45
DEGREES AND THEN DISSIPATING. DURATION WAS APPROXIMATELY
8 MINUTES.
&&
ROSSLocal storm report, May 16, 3:54 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
354 PM EDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM WATER SPOUT 4 NNW KEY WEST 24.61N 81.78W
05/16/2017 GMZ035 FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE CALLED IN WITH A REPORT OF A
WATERSPOUT NORTH-NORTHWEST OF SIGSBEE. THIS WAS SHORT
LIVED AND DISSAPATED BY 342PM.
&&
COTTRILLThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:54 PM EDT | Special Marine Warning | KEY | 36 min |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.